Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 331, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 25, 2020, 7:28 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 25, 2020, 8:01 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kemper County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647
WUUS54 KJAN 260028
SVRJAN
MSC069-075-260130-
/O.NEW.KJAN.SV.W.0331.200626T0028Z-200626T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
728 PM CDT Thu Jun 25 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Kemper County in east central Mississippi...
Eastern Lauderdale County in east central Mississippi...
* Until 830 PM CDT.
* At 728 PM CDT, severe thunderstorms were located along a line
extending from near Gholson to near Electric Mills to near York,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* These severe thunderstorms will remain over mainly rural areas of
Kemper and eastern Lauderdale Counties, including the following
locations... Scooba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3223 8843 3223 8855 3270 8891 3289 8892
3293 8890 3293 8835
TIME...MOT...LOC 0028Z 227DEG 34KT 3291 8866 3275 8855 3255 8836
HAIL...<.75IN
WIND...60MPH
$$
191 follow-up statement
452
WWUS54 KJAN 260101
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
801 PM CDT Thu Jun 25 2020
MSC069-075-260111-
/O.CAN.KJAN.SV.W.0331.000000T0000Z-200626T0130Z/
Kemper MS-Lauderdale MS-
801 PM CDT Thu Jun 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR KEMPER AND EASTERN LAUDERDALE
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with these thunderstorms.
LAT...LON 3223 8843 3223 8855 3270 8891 3289 8892
3293 8890 3293 8835
TIME...MOT...LOC 0058Z 227DEG 34KT 3311 8841 3295 8830 3275 8811
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:54 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 25, 6:54 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Jackson MS 654 PM CDT Thu Jun 25 2020 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Showers and storms continue to affect portions of the region, especially eastern TAF sites this evening. This will bring a reduction in vis and ceilings. In addition, some dust is being reported at KMEI and this could affect some other sites as well with the Saharan dust moving across the region and reduce vis over the next few days. Conditions should return to VFR following any rain or storms this evening. Guidance is not bullish with MVFR stratus tomorrow morning but I would not be shocked to see this occur and will be monitored once again. Showers and storms will affect the region tomorrow but coverage at this point does not look as great as today. /28/ && .DISCUSSION... Late afternoon through Friday: as we go through the remainder of the afternoon and early evening, considerable coverage of showers and storms will continue with strong low level flow help to organize a couple of arcing lines of storms. There is one line moving into northeast Louisiana and west Central MS, and this should continue to affect northern portions of the ArkLaMiss region while a stronger convective line moves into southern portions of the forecast area over the next few hours. Overall, the cloud cover helped to limit low level destabilization today, but there was more significant heating in the Pine Belt region where low level lapse rates are steepest and more supportive stronger downdrafts - so will maintain a marginal risk for damaging wind gusts along/s of the Highway 84 corridor, especially given the unseasonably strong low level flow. Storms should diminish quickly this evening with loss of heating, and a pattern transition will begin to take shape in the next 24 hrs. The strong eastern CONUS trough responsible for the recent active weather pattern is forecast to lift out and leave behind a general weakness in the subtropical ridge over the ArkLaTex region while heights build over the Lower MS Valley region. This should result in greater anticyclonic flow, and less convective precipitation coverage that is mostly focused on western/northern portions of the forecast area Friday afternoon. /EC/ Friday night through Wednesday: Persistent mid level troughiness in a light flow regime will continue through at least the early part of the weekend with another damp day in store Saturday. Despite continued low level southerly flow, dewpoints in the 70s and PWs around 1.75", mid level ridging will ensue Sunday and begin to limit convective coverage over much of the area. The exception will likely be in the south where southerly flow will lead to an active sea breeze that can move well inland. While the ridge will push east Monday, lighter low level southerly flow will result in a less active sea breeze, but best convective coverage will still be over the south. For the remainder of the period, light north to northwesterly flow regime with dewpoints in the 70s and PWs around 1.75" will result in continued scattered diurnal slow-moving convection mainly around peak heating times. As the pattern evolves through the long term period, temperatures will moderate closer to normal for this time of year, being modulated by localized convection and density of dust aloft./GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 87 71 86 / 39 22 12 46 Meridian 68 88 71 87 / 37 24 7 36 Vicksburg 72 85 73 86 / 34 24 14 50 Hattiesburg 71 88 71 88 / 34 20 11 38 Natchez 71 85 71 85 / 22 23 13 50 Greenville 71 85 71 86 / 38 26 13 38 Greenwood 71 86 71 87 / 39 30 11 39 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Jun 25, 2:22 PM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 222 PM CDT Thu Jun 25 2020 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>056-059- 261930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jefferson- 222 PM CDT Thu Jun 25 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ060>066-072>074-261930- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 222 PM CDT Thu Jun 25 2020 This hazardous weather outlook is for portions of and south central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon into the evening There is a marginal risk for a few severe storms containing damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ026-MSZ057-058-261930- Concordia-Jasper-Clarke- 222 PM CDT Thu Jun 25 2020 This hazardous weather outlook is for portions of northeast Louisiana, and east central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon into the evening There is a marginal risk for a few severe storms containing damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Jun 25, 5:21 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
06/25/2020 LAWRENCE MS EMERGENCY MNGR
SEVREAL TREES DOWN IN MONTICELLO INCLUDING
ONE ON A CAR AND ONE ON A POWERLINE.
&&
JPMLocal storm report, Jun 25, 5:23 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 4 WSW ARM 31.48N 90.08W
06/25/2020 LAWRENCE MS EMERGENCY MNGR
TREES DOWN ALONG HWY 587.
&&
JPMLocal storm report, Jun 25, 6:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
656 PM CDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 3 ESE COLLINS 31.63N 89.51W
06/25/2020 COVINGTON MS EMERGENCY MNGR
TREE DOWN ON RAMSEY MCQUEEN RD.
&&
JPMLocal storm report, Jun 25, 6:58 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 N SEMINARY 31.59N 89.50W
06/25/2020 COVINGTON MS EMERGENCY MNGR
2 TREES DOWN ON EVERGREEN CHURCH RD.
&&
JPMLocal storm report, Jun 25, 6:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG 1 NNW SEMINARY 31.57N 89.50W
06/25/2020 COVINGTON MS EMERGENCY MNGR
TREE DOWN IN SEMINARY.
&&
JPMLocal storm report, Jun 25, 7:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG LAUREL 31.70N 89.15W
06/25/2020 JONES MS EMERGENCY MNGR
TREES WERE BLOWN DOWN AROUND CALHOUN, SOSO,
ELLISVILLE AND LAUREL.
&&
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 69 min |
| Jun 26, 2:02 PM CDT | Special Weather Statement | JAN | Humphreys, Washington | 43 min |
| Jun 26, 2:46 PM CDT | Special Weather Statement | JAN | Humphreys | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.